Aa
A
A
A
Close
Pain Management Community
9.74k Members
2183581 tn?1369941147

Medicattion Management for Pain





Alright, so I don't know how many of you have been following my story. But I have been in chronic pain for the past few years. And have been struggling for the past year with no insurance. Fighting with doctors dealing with stolen meds, bad massage therapist, bad acupuncture, and trying to deal with my life. Okay another the catch up my post for my question is related to this. I finally broke down and paid cash to see a pain management doctor in desperation hoping that he could help me get off the couch. It was a wonderful experience and well worth it he talk to me as if I was a human being not a drug seeker, and really listen to my problems. The outcome was a prescription for methadone I had severe anxiety about taking methadone because of the bad reputation that it has.  Needless to say I took the perscription and got it filled and started taking the methadone. He started me out with 5 milligrams 1 per day then to per day then 3 per day. Yesterday was my first day of taking 3 per day. I was feeling much better I was off the couch I join my family at the table for dinner which if you know me was a huge accomplishment. Needless to say about an hour and a half after taking my third does I broke out in a rash from head to toe beat red bumps the works. I called the nurse hotline and explained the symptoms and asked what I should do. I was told to go ahead and take a benadryl and to back of the dosage again. I was also told that a small percentage of people have a reaction like this and it probably means that I am allergic and will not be able to take the methadone. This is very disturbing to me because of all the medications that I have tried this seems to be the 1 that was working. So my question is has anyone had a reaction to this will it pass will I still be able to take the methadone or is this just another failed attempt at pain relief. Am I back to the drawing board. Any stories suggestions anything would be great at this time I am feeling pretty depressed that I finally found something that will work and my body is telling me no you can't take it. I guess I am looking for a miracle but it has been such a long time coming I don't want to give up. Please help in anyway you can thank you for reading and I look forward to your post.





2 Responses
1855076 tn?1337118903
I'm afraid I have no experience with methadone.  I'm commenting to bump your post up in the hope someone will see it.  Another avenue may be to ask this question on the substance abuse forum even though you're not abusing it.  There may be more people there who have experience with methadone and could tell you about any reactions.

I hope you get good pain relief from something.
2183581 tn?1369941147
thank you for the post Mary and trying to help me keep my post on top in hopes of a response.  I spoke to my doctor today and he informed me that yes it is an allergic reaction and yes I have to stop taking them. I am bummed because it is the only thing that seems to have help me. But on the lighter side I do have an appointment on Tuesday to go back and we will talk about other medications and see if we can find something out that will help. just in case anyone is following this or for future help I will post after my appointment on Tuesday and let everyone know what the outcome was and the next medication that we are going to try. will try
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473362051
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches